Alert archive / Illinois / Gale Warnings in 2014
Gale Warning 39, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Nov 9, 2014, 8:50 PM CST. It took effect at Nov 10, 2014, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 8:50 PM CST (02:50 UTC)
- In effect from
- Nov 10, 2014, 3:00 PM CST
- Expired
- Nov 11, 2014, 3:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
134 WHUS73 KLOT 100250 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 850 PM CST SUN NOV 9 2014 LMZ567-868-100400- /O.CAN.KLOT.GL.A.0024.141110T2100Z-141111T1500Z/ LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 850 PM CST SUN NOV 9 2014 ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WATCH. GALE FORCE GUSTS ARE NO LONGER FORECAST FOR THIS PORTION OF THE LAKE MONDAY AFTERNOON AND NIGHT. $$ LMZ261-362-364-366-563-565-101100- /O.UPG.KLOT.GL.A.0024.141110T2100Z-141111T1500Z/ /O.NEW.KLOT.GL.W.0039.141110T2100Z-141111T1500Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 850 PM CST SUN NOV 9 2014 ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 9 AM CST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST GALES TO 35 KT. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JEE
5 follow-up statements
186 WHUS73 KLOT 100938 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 338 AM CST MON NOV 10 2014 LMZ261-362-364-366-563-565-101745- /O.EXT.KLOT.GL.W.0039.141110T2100Z-141111T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 338 AM CST MON NOV 10 2014 ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST TUESDAY... * WINDS...GALES TO 35 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ743>745-101745- /O.NEW.KLOT.SC.Y.0103.141110T1800Z-141113T1000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 338 AM CST MON NOV 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM CST THURSDAY. * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-101745- /O.NEW.KLOT.SC.Y.0103.141110T1800Z-141113T0000Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 338 AM CST MON NOV 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST WEDNESDAY. * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 5 FT. * OCCASIONAL WAVES...TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BMD
922 WHUS73 KLOT 101510 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 910 AM CST MON NOV 10 2014 LMZ261-362-364-366-563-565-102315- /O.CON.KLOT.GL.W.0039.141110T2100Z-141111T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 910 AM CST MON NOV 10 2014 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST TUESDAY... * WINDS...GALES TO 35 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ743>745-102315- /O.CON.KLOT.SC.Y.0103.141110T1800Z-141113T1000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 910 AM CST MON NOV 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM CST THURSDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-102315- /O.CON.KLOT.SC.Y.0103.141110T1800Z-141113T0000Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 910 AM CST MON NOV 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST WEDNESDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 5 FT. * OCCASIONAL WAVES...TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KMD
941 WHUS73 KLOT 102055 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 255 PM CST MON NOV 10 2014 LMZ366-565-102200- /O.CAN.KLOT.GL.W.0039.141110T2100Z-141111T0900Z/ LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 255 PM CST MON NOV 10 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. GALE FORCE WINDS WILL BE CONFINED TO FAR NORTHERN LAKE MICHIGAN. EXPECT WINDS TO 30 KT THIS EVENING. $$ LMZ261-362-364-563-110500- /O.CON.KLOT.GL.W.0039.141110T2100Z-141111T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 255 PM CST MON NOV 10 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WINDS...GALES TO 35 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ743>745-110500- /O.CON.KLOT.SC.Y.0103.000000T0000Z-141113T1000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 255 PM CST MON NOV 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-110500- /O.CON.KLOT.SC.Y.0103.000000T0000Z-141113T0000Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 255 PM CST MON NOV 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 5 FT. * OCCASIONAL WAVES...TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KMD
270 WHUS73 KLOT 110313 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 913 PM CST MON NOV 10 2014 LMZ261-362-364-563-110900- /O.CON.KLOT.GL.W.0039.000000T0000Z-141111T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 913 PM CST MON NOV 10 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WINDS...GALES TO 35 KT. * SIGNIFICANT WAVES...TO 7 FT. * OCCASIONAL WAVES...TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ743>745-111115- /O.CON.KLOT.SC.Y.0103.000000T0000Z-141113T1000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 913 PM CST MON NOV 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-111115- /O.CON.KLOT.SC.Y.0103.000000T0000Z-141113T0000Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 913 PM CST MON NOV 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JEE
052 WHUS73 KLOT 110900 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 300 AM CST TUE NOV 11 2014 LMZ261-362-364-563-111000- /O.CAN.KLOT.GL.W.0039.000000T0000Z-141111T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 300 AM CST TUE NOV 11 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. $$ LMZ743>745-111700- /O.EXT.KLOT.SC.Y.0103.000000T0000Z-141114T0900Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 300 AM CST TUE NOV 11 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-111700- /O.CON.KLOT.SC.Y.0103.000000T0000Z-141113T0000Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 300 AM CST TUE NOV 11 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 7 FT. * OCCASIONAL WAVES...TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BMD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Nov 9, 5:15 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 9, 5:15 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CST SUN NOV 9 2014
.SHORT TERM...
250 PM CST
TONIGHT THROUGH WEDNESDAY NIGHT...
A COLD FRONT STRETCHED SOUTHWEST FROM LOW PRESSURE OVER ONTARIO THIS
AFTERNOON...ACROSS SOUTHWEST WISCONSIN AND EASTERN IOWA. THIS FRONT
WILL SETTLE ACROSS NORTHERN IL AND SOUTHERN LAKE MICHIGAN THIS
EVENING BEFORE STALLING IN RESPONSE TO INCREASING LOW LEVEL
SOUTHERLY FLOW DEVELOPING AHEAD OF LOW PRESSURE DEEPENING ACROSS THE
NORTHERN HIGH PLAINS. LOW LEVEL FLOW WILL BACK SOUTHERLY ACROSS THE
BAROCLINIC ZONE NORTH OF THE SURFACE STATIONARY FRONT THIS EVENING
AS A WEAK SHORT WAVE RIPPLES SOUTHEAST ALONG THE BAROCLINIC ZONE.
INCREASING CLOUDS AND A FEW SPRINKLES WILL BE POSSIBLE NORTH OF THE
SURFACE FRONT MAINLY ACROSS SOUTHERN WISCONSIN...THOUGH HIGH-RES
GUIDANCE DOES PRODUCE A LITTLE VERY LIGHT QPF ACROSS THE NORTHERN
TIER OF IL COUNTIES ALONG THE WI BORDER AND HAVE CARRIED MINIMAL
SLIGHT CHANCE POPS THERE OVERNIGHT. FORECAST SOUNDINGS DEPICT THE
LOWER LEVELS REMAINING ABOVE FREEZING IN THIS AREA OVERNIGHT...WITH
INDICATING ANY PRECIP LIKELY TO REMAIN RAIN. AFTERNOON TEMPS IN THE
LOW-MID 50S AND INCREASING CLOUD COVER THIS EVENING SHOULD HELP KEEP
SFC TEMPS UP A BIT TOO.
STRONG MID-LEVEL SHORT WAVE CURRENTLY COMING ASHORE IN THE PACIFIC
NORTHWEST IS PROGGED TO DIG ACROSS THE CENTRAL ROCKIES THROUGH
MONDAY MORNING...WITH SURFACE LOW PRESSURE COMING TOGETHER OVER THE
CENTRAL PLAINS BEFORE MOVING TO THE IA/MO BORDER BY MONDAY EVENING
AND LIFTING NORTHEAST ACROSS NORTHWEST IL/SOUTHERN WI OVERNIGHT.
SURFACE PRESSURE GRADIENT TIGHTENS IN RESPONSE WITH LOW LEVEL
SOUTH-SOUTHEAST FLOW PUSHING STATIONARY FRONT BACK NORTH OF THE WI
BORDER AS A WARM FRONT. STRONG FORCING ALIGNS NORTH OF THE FRONT IN
THE ELEVATED BAROCLINIC ZONE FROM CENTRAL/SOUTHERN MN ACROSS
NORTHERN WI/MI KEEPING PRECIP THREAT NORTH OF THE CWA UNTIL LATE
MONDAY NIGHT...AHEAD OF THE SYSTEMS COLD FRONT. LOW LEVEL THERMAL
FIELDS SUPPORT TEMPS MONDAY IN THE MID 50S TO LOWER 60S...THOUGH
SOUTHEAST WINDS ALONG THE NORTH SHORE MAY KEEP TEMPS AROUND 50 IN
EASTERN LAKE COUNTY IL. TEMPS IN THE LOW LEVEL WARM SECTOR MONDAY
NIGHT SHOULD REMAIN IN THE MID-UPPER 40S...A LITTLE COOLER FAR
NORTHWEST WHERE COLD FRONT ARRIVES TOWARD MORNING.
MID-LEVEL SHORT WAVE AND SURFACE LOW LIFT SLOWLY NORTHEAST OF THE
FORECAST AREA TUESDAY...WITH THE TRAILING SURFACE COLD FRONT PUSHING
QUICKLY EAST ACROSS THE CWA TUESDAY MORNING. THE BEST POTENTIAL FOR
PRECIP LOOKS TO BE ALONG AND JUST BEHIND THE FRONT WHERE THE LOW
LEVEL MOIST AXIS AND COOLING/STEEPENING LOW LEVEL LAPSE RATES BEHIND
THE FRONT MAXIMIZE SATURATION. THUS HIGHEST POPS ARE CARRIED DURING
THE TUESDAY MORNING/EARLY AFTERNOON TIME FRAME. FORECAST SOUNDINGS
INDICATE COLUMN COOLS ENOUGH FOR RAIN/SNOW MIX OR EVEN ALL SNOW
ACROSS NORTH CENTRAL IL TUESDAY AFTERNOON...THOUGH THIS COINCIDES
WITH MID-LEVEL DRY SLOT MOVING OVERHEAD THUS LIMITING AMOUNT OF
PRECIP. SHALLOW NATURE OF MOISTURE BY AFTERNOON DOES LIMIT POTENTIAL
FOR CRYSTAL PRESENCE/GROWTH...MAKING THE POTENTIAL FOR ANY
ACCUMULATION PRETTY LOW. CLOUDS AND PERHAPS A FEW FLURRIES LINGER
INTO THE EVENING BEFORE PARTIAL CLEARING OVERNIGHT. MUCH COLDER AIR
WILL SPILL INTO THE AREA HOWEVER...WITH BLUSTERY WEST-NORTHWEST
WINDS GUSTING 25+ KTS AND TEMPS FALLING INTO THE 30S DURING THE
AFTERNOON. 850 HPA TEMPS COOL TO -10C OR SO OVERNIGHT AND SET THE
STAGE FOR A PROLONGED PERIOD OF COLD WEATHER WITH LOWS IN THE
TEENS/20S AND HIGHS ONLY IN THE LOWER 30S FOR WEDNESDAY AND THE
REMAINDER OF THE WEEK.
RATZER
&&
.LONG TERM...
250 PM CST
THURSDAY THROUGH SUNDAY...
HIGH PRESSURE SLOWLY BUILDS EAST THURSDAY-SATURDAY MAINTAINING
WELL-BELOW AVERAGE TEMPS THROUGH THE PERIOD. GUIDANCE DEPICTS A
COUPLE OF MID-LEVEL SHORT WAVE TROUGH PASSAGES...ONE THURSDAY AND
ANOTHER SATURDAY-SUNDAY. THERMODYNAMIC PROFILES ARE FAIRLY DRY
THROUGH THE COLUMN WITH THE THURSDAY WAVE...WITH LITTLE
PRECIPITATION POTENTIAL OTHER THAN PERSISTENT LAKE EFFECT SNOW
SHOWERS WHICH WESTERLY FLOW KEEPS EAST OF OUR CWA. A SLIGHTLY BETTER
CHANCE OF SOME LIGHT SNOW LOOKS TO BE OVER THE WEEKEND WITH SOME
WEAK WARM/MOIST ADVECTION ALOFT. EVEN THIS OF SOME QUESTION HOWEVER
WITH GUIDANCE SHOWING DIFFERENCES WITH TIMING OF THE WAVE AND
PLACEMENT OF QPF. WHILE NO SIGNIFICANT SNOW APPEARS ON THE
HORIZON...COLD WEATHER WILL CERTAINLY CONTINUE AS UPPER LOW BECOMES
ENTRENCHED OVER ONTARIO AND THE GREAT LAKES REGION LATE IN THE
PERIOD.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* MODERATE SOUTH TO SOUTHEAST WINDS DEVELOP MONDAY
IZZI
//DISCUSSION...UPDATED 00Z...
WEAK COLD FRONT OVER WISCONSIN WILL SAG SOUTH INTO NORTHERN
ILLINOIS LATER THIS EVENING AND STALL OUT OVERNIGHT. WINDS SHOULD
BECOME LIGHT/VARIABLE NEAR THE FRONT WITH A LIGHT EASTERLY WINDS
DEVELOPING BEHIND THE BOUNDARY. FRONT WILL LIFT BACK NORTHWARD AS
A WARM FRONT MONDAY WITH SOUTH TO SOUTHEAST WINDS LOCKING IN
BEHIND THE FRONT. SOME PARTIAL SUNSHINE SHOULD EMERGE DURING THE
AFTERNOON AS MID-HIGH CLOUDINESS SCATTERS OUT A BIT ALLOWING FOR
SOUTHERLY WINDS TO PICK AND GUST TO AROUND 20KT MONDAY AFTERNOON.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM CONFIDENCE IN VFR CONDITIONS OVERNIGHT/EARLY MONDAY
MORNING OTHERWISE HIGH CONFIDENCE IN VFR CONDITIONS
* HIGH CONFIDENCE IN GENERAL WIND TRENDS
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY...SLIGHT CHANCE OF -RW/-SW. MVFR CIGS LIKELY/IFR CIGS POSSIBLE.
WEDNESDAY...MVFR CIGS POSSIBLE...MAINLY EARLY.
THURSDAY...MVFR CIGS & FLURRIES POSSIBLE.
FRIDAY...MVFR CIGS POSSIBLE EARLY.
SATURDAY...VFR.
IZZI
&&
.MARINE...
227 PM...A COLD FRONT IS MOVING SOUTHEAST ACROSS THE LAKE THIS
AFTERNOON AND WILL REACH THE SOUTHERN END OF THE LAKE LATER THIS
EVENING. SOUTHWESTERLY WINDS TO 30 KT AHEAD OF THIS FRONT WILL
DIMINISH TO 10 TO 20 KT AND SHIFT TO THE NORTH BEHIND THE FRONT.
LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS TONIGHT AS THE
FRONT BECOMES STATIONARY AND THEN LIFTS BACK NORTH THROUGH THE
CENTRAL PART OF THE LAKE AS A WARM FRONT MONDAY AFTERNOON INTO
MONDAY NIGHT. AS THIS LOW MOVES NORTHEAST ALONG THE FRONTAL
BOUNDARY...THE GRADIENT WILL TIGHTEN ACROSS THE NORTHERN THIRD TO
HALF OF THE LAKE MONDAY AFTERNOON INTO MONDAY NIGHT. NORTHEAST TO
EAST GALES ARE LOOKING MORE LIKELY AND WILL BE ISSUING A GALE
WATCH FOR THE NORTH HALF OF THE LAKE. THE LOW IS THEN EXPECTED TO
TRACK ACROSS THE CENTRAL PART OF THE LAKE MIDDAY TUESDAY. HOW FAR
SOUTH THE GALE FORCE WINDS REACH WILL DEPEND ON THE TRACK OF THE
LOW.
AS THE LOW DEPARTS TUESDAY AFTERNOON...WINDS WILL SHIFT
NORTHWESTERLY WITH ANOTHER PERIOD OF GALES POSSIBLE INTO TUESDAY
EVENING BUT WILL HOLD OFF GALE MENTION DUE TO LOWER CONFIDENCE AS
WELL AS POSSIBLE SHORTER DURATION. COLDER AIR SPREADS ACROSS THE
LAKES REGION TUESDAY AFTERNOON INTO TUESDAY NIGHT AND REMAINS IN
PLACE THROUGH THE END OF THE WEEK. NORTHWEST WINDS WILL REMAIN
STRONG WEDNESDAY AND THURSDAY SLOWLY DIMINISHING FRIDAY. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 6 PM SUNDAY.
GALE WATCH...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...3 PM MONDAY TO 9 AM TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Nov 9, 3:18 PM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 318 PM CST SUN NOV 9 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 102130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 318 PM CST SUN NOV 9 2014 /418 PM EST SUN NOV 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-102130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 318 PM CST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WINDS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH VERY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE MONDAY AFTERNOON. STRONG WINDS AND HIGH WAVES WILL LIKELY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY AND WEDNESDAY...WITH HIGH WAVES LIKELY TO LINGER ALONG THE INDIANA SHORE THROUGH FRIDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 318 PM CST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE POSSIBLE ACROSS THE NORTHERN PART OF THE LAKE MONDAY NIGHT AND TUESDAY MORNING. A BRIEF PERIOD OF GALES MAY ALSO BE POSSIBLE ACROSS MUCH OF THE LAKE LATE TUESDAY AFTERNOON AND TUESDAY EVENING. && RATZER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:38 AM CST | Small Craft Advisory | LOT | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.